The State of Dawn.

Things have admittedly been difficult in the third quarter of 2012 and it seems to be carrying over into the fourth quarter. Too many people have died: friends, family, friends of family and the family of friends. I’ve cut some very toxic people out of my life and I thought I was getting better.

That didn’t happen. My grandfather’s death didn’t actually shock, surprise or devastate me. It was harder for me to imagine what my grandmother must be going through -she’s very introverted and does not have a friend in the world, it’s just been her and grandpa since when my mom and uncle Dick moved out in the 70s. She doesn’t want to see people that aren’t family and even that’s trying for her. Without my mom taking her to the grocery store once a week, my grandmother would have zero human interaction. Sometimes I think she’d be happier that way.

And then it happened. My slow decline into being unwell.

My psychiatrist and I made the bold decision to take me off of all anti-psychotics at the begging of September since we’ve spent the better part of 2012 trying this and that hoping something would work well enough and be affordable for me to stay on it. Things would seem good, then weird side effects would begin and we’d have to start all over again.

Finding proper treatment for some mental-illnesses is rather like an episode of House where he writes symptoms or possible diagnosis on a wipe-off board, except in this instance it’s different medications and combinations of medications on the wipe-off board and you strikethrough what doesn’t work or won’t work based on past history.

It’s sort of a crap shoot.

About this same time I found out, that my psychiatrist was moving to a different state at the end of September, but that she would help me transition to someone new. I figured it would be fine. I trusted her completely. But maybe I shouldn’t have, I don’t know. Because the decision to take me -someone with known psychotic episodes both on their own or comorbid to manic or depressive episodes, off an anti-psychotic altogether seems a bit radical a decision. But she upped my mood stabilizer and we figured it would be fine. Like I said, I trusted her.

What I didn’t anticipate was how my decline from the date of that decision would rapidly spiral downward into full out psychosis. When I saw her for my final time in September I was having hallucinations and delusions already. I think she realized her mistake. It was her last day in Green Bay and there was only so much she could do. We added Geodon at a low dose to start and I was supposed to follow up with my new doctor in two to three weeks, or sooner if things got out of control.

Things got out of control. Quickly.

Long story short, they can’t get me in to see the new doctor due to the clinic’s poor planning, until the day after Thanksgiving -Nov 23. I was to ‘survive’ until then. I called their office, repeatedly, during my psychotic state and I kept getting mostly brushed off because I wasn’t suicidal. Never mind other self-damaging thing I could do, unless I wanted to die, they couldn’t help me.

I started call in to work and I work out of my home office, because I couldn’t handle the voices and the delusions and the headaches and the vertigo. Finally the clinic decided to offer me a boon, they would talk to an on-call doctor and get back to me. The decision, over the phone -double the Geodon. This was after my previous doctor had already doubled my Lithium dose. Things got better on a psychosis front but now I was spiraling down into a depression and again, I was calling. I needed help and I felt like no one wanted to help me. I had a friend from Pennsylvania talk me out of, over the internet, self-injuring myself. It was bad, guys. It was real bad.

Finally either they decided enough was enough or my shouting at the nurse that would someone please help me because I am staring at my yarn scissors like slashing my arm open might be my only other option, was enough because they got me in to see a different psychiatrist for a one-time emergency appointment. She listened, she talked and she doubled my Wellbutrin dose.

I don’t like how much medication I’m on. I hate it. But this was proof just how bad I need it to stay stable and safe.

Religion has kind of taken a back seat to my mental and physical well-being. That does not make me a bad pagan. My body and mind are gifts from the gods. I need to care for this gift -cherish it and treat it with the respect it needs, and I’m sure the gods understand if I falter on my usual offerings because I’m trying to struggle to keep myself alive. That’s part of building that reciprocal relationship with the gods.

I know Ares was there through all of this, as I fought against myself and against the nurses that weren’t taking my condition serious enough for my liking. Without his presence and his strength, I certainly would have fallen and not the glorious fall of a warrior in battle either. Ares was strength.

Hermes, too, friend of man, was with me. Even if only in protecting me as I drove, against doctor’s orders to the pharmacy every few days. Assuring that as the vertigo took hold that I would not veer out of control.

I will be picking the blog back up once I’m back to 100%. Right now it’s still an everyday battle to get out of bed and do simple things like change my clothes, eat and take my meds. But I’m getting better and I still have full intention of continuing my journey through the Delphic Maxims.

Advertisements
Tags:

2 Comments to “The State of Dawn.”

  1. It’s nice to hear from you again. I was getting worried when you haven’t posted in so long. I am glad that despite all the frustrations you are fighting to get the help you need. There are so many others in your shoes that refuse the help with devastating consequences. My husband has some serious mental illnesses and PTSD from being a combat vet, so I have seen how frustrating it can be to just get the right medication and change doctors. I really hate the way mental health system is done in this country. There have been so many times I have had to fight to get him help and for the doctors to take it seriously. I understand a little of the frustration. Things need to change. Keep taking it a day at time, and with each passing day, you will get back to 100% and then some. I send you lots of well wishes, love, and good health.

Leave a Reply

Fill in your details below or click an icon to log in:

WordPress.com Logo

You are commenting using your WordPress.com account. Log Out / Change )

Twitter picture

You are commenting using your Twitter account. Log Out / Change )

Facebook photo

You are commenting using your Facebook account. Log Out / Change )

Google+ photo

You are commenting using your Google+ account. Log Out / Change )

Connecting to %s

%d bloggers like this: